Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Almost constant spotting on depo.......normal??

(7 Posts)
FAQ Mon 18-Aug-08 14:36:19

had my first depo injection about 6 weeks ago. 3 weeks after having it AF arrived (previous AF had only finished 1 week before). It went on for just over a week, and I continued spotting for a few more days after that (so nearly 2 weeks). It stoppd, but just one week later (thursday last week) started spotting again, and now it appears AF proper is here.

It's getting me down, and not exactly helping my sex life (sorry TMI). I know some spotting, and messed up AF's are "normal" with the depo - but this much???

saltire Mon 18-Aug-08 14:40:39

I started on teh depo over 2 years ago. The first few weeks were, frankly, hellish. I had heavy bleeding for the first 2 weeks, then spotting. I ended up taking something - tablets of some sort from GP - to stop the bleeding, then when the next one was due, I got it at 10 weeks, instead of 12weeks,a nd have been having it that way ever since. it has stopped the bleeding and spotting

FAQ Mon 18-Aug-08 14:43:30

see at the moment I'm thinking I@m not going to have it again, can't face any more of this, - it's worse than after childbirth (not as heavy obviously - but lasting longer). But if there's a strong chance that it's going to settle down soon then I'll have it again (as I've ruled out the coil for various reasons, and am hopeless at remembering to take pills daily)....

saltire Mon 18-Aug-08 14:47:52

Go back to your GP or practice nurse, or whoever gave you teh injection. Go now before the 12 weeks are up, and tell them that you are bleeding quite heavy. Ask if they can give you something, adn if you can get it at 10 week intervals instead. I like it, I've never, apart from the first time I used it, had a period. its great not having to worry about getting them, worry about taking a pill (I was like you, I forgot)

Seona1973 Mon 18-Aug-08 19:39:22

I had the injection twice at the normal times (i.e. 12 weeks apart) and had spotting for just about all of that time. It also made me put on loads of weight. I never had any more injections and now take the cerazette mini-pill which has meant I havent had a period now for about 11 months.

FAQ Mon 18-Aug-08 19:42:41

I used Cerazette after having DS1 and did get on with it at all, numerous issues with it.

Was on the pill (can't remember what the name was - but think it's the "standard" one after that - was hopeless at remembering to take it, missed 2 or 3 in one cycle and DS2 came along.....).

I'd really rather not go onto something that I have to remember to take daily - but at the same time this almost constant spotting for the last 6 weeks is getting too much now.

ChoChoSan Tue 26-Aug-08 15:47:46

I had a bad time on Depo, but I know others who swear by it, so you will just have to see whether it settles down for you. I had 2 injections, 12 weeks apart, and I spotted daily for a whole year.

I also became v. tearful, crying inconsolably about 3 times a week, which is really unusual, I normally cry v. rarely and usually PMT induced. I felt quite depressed.

Speak to your GP, my advice would be to pack it in straight away if your symptoms don't settle down, unless there are strong reasons why you would want to persevere.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now